MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM TIB BASEPLATE - CEMENTED; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM TIB BASEPLATE - CEMENTED; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 5531-G-409
Medical Device Problem Codes Loss of Osseointegration (2408); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); Insufficient Information (4580)
Date of Event 09/22/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There has been one similar event for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: triathlon p/a cr beaded #5l;5517f501;syryy; triathlon prim tib baseplate - cemented;5520-b-400;eilg; triathlon asymmetric x3 patella;5551-g-320;dm4a.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Device not returned.
 
Event or Problem Description
It was reported through the communication of an attorney that allegedly the patient was revised due to a failed left total knee arthroplasty.
 
Event or Problem Description
It was reported through the communication of an attorney that allegedly the patient was revised due to a failed left total knee arthroplasty.16 dec 2020 , as per medical review "tibial was grossly loose ", other devices will therefore be considered concomitant.
 
Additional Manufacturer Narrative
Primary reportable device has changed* the following devices were also listed in this report: triathlon p/a cr beaded #5l; 5517f501;syryy.X3 triathlon cs ins size 4 9mm;5531g409;lbr092.Triathlon asymmetric x3 patella;5551-g-320;dm4a.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event: an event regarding loosening involving a triathlon baseplate was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: represents a female patient, dob (b)(6) 1958 whose date of implantation is listed as (b)(6) 2011 and explantation (b)(6) 2014.The event description states: ".Attorney.Alleged revised.Due to a failed left tka." (b)(6) 2011 op report: "left cemented triathlon total knee" for "advanced degenerative arthritis left knee" uncomplicated surgery described with an operative time "about one hour".(b)(6) 2014 op report: "revision left total knee replacement" for "failed left total knee replacement"".X-ray.Noted.Failure of tibial components.Tibial was grossly loose.Femur removed with osteotomes.Cuts were refreshed.Cementing with palacos." uncomplicated surgery with no listing of implanted components or mention of the patella.(b)(6) 2011"supplies and billing list": #5 cr beaded with pa femoral component, rt; #4 tibial baseplate; 4/8 tibial insert; 32 asymmetric patella no clinical or pmh, no patient demographics, no imaging studies, no examination of explanted components.Based upon the information available for review, neither confirmation of the event description nor preparation of a medical report is possible for this case.Product history review: review of the device history records indicate (b)(4) devices were manufactured and accepted into final stock on 18/03/2011 with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not returned.

Brand Name
TRIATHLON PRIM TIB BASEPLATE - CEMENTED
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10841558
Report Number0002249697-2020-02455
Device Sequence Number608249
Product Code JWH
UDI-Device Identifier07613327045802
UDI-Public07613327045802
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2014
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2016
Device Model Number5531-G-409
Device Catalogue Number5520-B-400
Device Lot NumberEILG
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date11/15/2020
Supplement Report FDA Received Date01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR